Q. I have spondy­loarthri­tis and take methotrex­ate, but I have been hav­ing a few is­sues with my eyes re­cently. Is this a side ef­fect of my treat­ment?

The People's Friend - - Health -

Guy Brain, from Arthri­tis Care Helpline, is here to help.

Arthri­tis Care has a fact sheet on spondy­loarthri­tis and men­tions that some peo­ple with this fam­ily of in­flam­ma­tory arthri­tis may de­velop the eye con­di­tion uveitis. It’s a rel­a­tively rare con­di­tion, but if it does oc­cur it’s im­por­tant to seek med­i­cal help quickly.

Eye prob­lems would need an emer­gency ap­point­ment with the GP so they can de­ter­mine the ap­pro­pri­ate course of ac­tion. In many cases the treat­ment in­volves steroid eye drops, and re­fer­ral to an opthal­mol­o­gist might be in­volved. For more in­for­ma­tion see www.nhs.uk/con­di­tions/uveitis.

For more help or in­for­ma­tion on arthri­tis call the free helpline on 0808 800 4050 be­tween Mon­day – Fri­day 9.30 a.m. – 5 p.m. or e-mail helplines@arthri­tis­care.org.uk.

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.